Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 1, NWS Spokane, WA

January 5, 200710 counties in Washington; 4 counties in Idaho

NWS Spokane, WA issued this wind advisory at Jan 5, 2007, 11:41 AM PST for 10 counties in Washington; 4 counties in Idaho. It took effect at Jan 5, 2007, 10:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 11:41 AM PST (19:41 UTC)
In effect from
Jan 5, 2007, 10:00 PM PST
Expired
Jan 6, 2007, 10:00 AM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 051941
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1141 AM PST FRI JAN 5 2007


WAZ034-035-060745-
/O.NEW.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
1141 AM PST FRI JAN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY. 

VERY WINDY CONDITIONS WILL DEVELOP LATE THIS EVENING AND CONTINUE
THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. EXPECT
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-060745-
/O.NEW.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
1141 AM PST FRI JAN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY. 

VERY WINDY CONDITIONS WILL DEVELOP LATE THIS EVENING AND CONTINUE
THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. EXPECT
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS76 KOTX 060048
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
448 PM PST FRI JAN 5 2007

WAZ034-035-061000-
/O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
448 PM PST FRI JAN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 
7 AM PST SATURDAY FOR THE MOSES LAKE AREA AND THE UPPER COLUMBIA
BASIN.

WINDS WILL INCREASE LATE THIS EVENING TO 25 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 10 PM AND
CONTINUE THROUGH EARLY SATURDAY MORNING. PERSONS IN THE 
RITZVILLE...MOSES LAKE...EPHRATA...AND QUINCY AREAS SHOULD PREPARE
FOR STRONG WINDS NOW. SECURE ITEMS LIKE LAWN FURNITURE...TRASH
CANS...AND SCREEN DOORS. GUSTS TO 45 MPH CAN LAUNCH THESE ITEMS
CAUSING PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-061000-
/O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
448 PM PST FRI JAN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 
7 AM PST SATURDAY FOR LOWER GARFIELD COUNTY INCLUDING THE
COMMUNITIES OF POMEROY AND MAYVIEW.

WINDS WILL INCREASE LATE THIS EVENING TO 25 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 10 PM AND
CONTINUE THROUGH EARLY SATURDAY MORNING. PERSONS IN LOWER GARFIELD
COUNTY SHOULD PREPARE FOR STRONG WINDS NOW. SECURE ITEMS LIKE
LAWN FURNITURE...TRASH CANS...AND SCREEN DOORS. GUSTS TO 45 MPH
CAN LAUNCH THESE ITEMS CAUSING PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 060459
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
859 PM PST FRI JAN 5 2007

WAZ034-035-061500-
/O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
859 PM PST FRI JAN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT AS A COLD
FRONT MOVES THROUGH CENTRAL WASHINGTON. AS OF 9 PM...WINDS HAVE
GUSTED AS HIGH AS 34 MPH AT THE MOSES LAKE AIRPORT. AFTER MIDNIGHT
GUSTS WILL APPROACH 45 MPH...IN THE RITZVILLE...EPHRATA...
ODESSA...AND MOSES LAKE AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-061500-
/O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
859 PM PST FRI JAN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. 

AS OF 9 PM...SOUTHWEST WINDS HAVE INCREASED TO BETWEEN 20 AND 
30 MPH IN THE POMEROY...DODGE...AND MAYVIEW AREAS. AS A COLD
FRONT MOVES THROUGH EASTERN WASHINGTON OVERNIGHT...WINDS WILL
INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL
OCCUR BETWEEN MIDNIGHT AND 7 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 060918
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
118 AM PST SAT JAN 6 2007

IDZ002-003-026-WAZ033-036-061500-
/O.EXA.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-WASHINGTON PALOUSE-
SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...PULLMAN...SPOKANE
118 AM PST SAT JAN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION
EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO
40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY OVER HIGHER
TERRAIN. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO
WINDY THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ034-035-061500-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
118 AM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION
EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO
40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY OVER HIGHER
TERRAIN. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO
WINDY THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ032-061500-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
118 AM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION
EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO
40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY NEAR POMEROY.
WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH
THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 061133
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
333 AM PST SAT JAN 6 2007

WAZ041-044-061800-
/O.EXB.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
333 AM PST SAT JAN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE
REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN
THE 30 TO 40 MPH RANGE WITH GUSTS TO NEAR 60 MPH POSSIBLE
ESPECIALLY OVER HIGHER EXPOSED TERRAIN SUCH AS THE WATERVILLE PLATEAU.
WINDS WILL DECREASE AFTER 10AM...BUT REMAIN BREEZY TO WINDY
THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ034-035-061800-
/O.EXT.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
333 AM PST SAT JAN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE
REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN
THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL
DECREASE AFTER 10AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ002-003-026-WAZ032-033-036-061500-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...SPOKANE
333 AM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE
REGION EARLY THIS MORNING WILL BRING SOUTHWEST WINDS SUSTAINED IN
THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH. OVER HIGHER TERRAIN
LOCAL AND BREIF GUSTS TO OVER 60 MPH ARE POSSIBLE. WINDS WILL
DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 061447
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
647 AM PST SAT JAN 6 2007

IDZ002-003-026-WAZ032-033-036-061600-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...SPOKANE
647 AM PST SAT JAN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. WINDY CONDITIONS WILL CONTINUE THROUGH THE MORNING...BUT
WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA.

$$

WAZ034-035-041-044-061800-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...WATERVILLE...
MANSFIELD
647 AM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE
REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN
THE 25 TO 40 MPH RANGE WITH GUSTS TO NEAR 50 MPH POSSIBLE
ESPECIALLY OVER HIGHER EXPOSED TERRAIN SUCH AS THE WATERVILLE
PLATEAU. WINDS WILL DECREASE AFTER 10AM...BUT REMAIN BREEZY TO
WINDY THROUGH THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 061823
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1023 AM PST SAT JAN 6 2007



WAZ034-035-041-044-061930-
/O.EXP.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...WATERVILLE...
MANSFIELD
1023 AM PST SAT JAN 6 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THOUGH AREAS OF WINDY
WEATHER WILL PERSIST THROUGH EARLY AFTERNOON...ESPECIALLY FOR THE
WATERVILLE PLATEAU AND AROUND MOSES LAKE...THE WIDESPREAD STRONG WIND
THREAT HAS ENDED. WINDS WILL DECREASE STEADILY DURING THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 4:38 AM PST, 7 hours 3 minutes earlier.

Area forecast discussion, Jan 5, 4:38 AM PST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
438 AM PST FRI JAN 5 2007

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE
INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY
NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION.

&&

.DISCUSSION...UPDATED ZONE FORECAST TO ADD A SNOW ADVISORY FOR THE
PALOUSE REGION AND SPOKANE/CDA AREA FOR TONIGHT TO ACCENTUATE
FORECAST WORDING OF ADVISORY CRITERIA SNOW AMOUNTS WITH THE
PROBABILITY OF GUSTY CONDITIONS CREATING DRIFTING AND SIGNIFICANTLY
REDUCED VISIBILITIES DURING AND IMMEDIATELY AFTER THE SNOW EVENT.

&&

.AVIATION...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH 21Z EXCEPT
FOR LOCAL LINGERING MOUNTAIN OBSCURATIONS OVER THE IDAHO PANHANDLE
MOUNTAINS. AFTER 21Z A STRONG PACIFIC STORM WILL SPREAD WIDESPREAD
MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW WITH
EXTENSIVE MOUNTAIN OBSCURATIONS OVER THE ENTIRE REGION AND CONTINUE
THROUGH 12Z SATURDAY. LLWS IS LIKELY OVER THE EASTERN TAF LOCATIONS
AFTER 21Z. /MJF

&&

.PREV DISCUSSION... /ISSUED 337 AM PST FRI JAN 5 2007/

SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE
INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY
NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION.

DISCUSSION...
FRIDAY THROUGH SATURDAY NIGHT...A MOISTURE LADEN SYSTEM COMING IN ON
A STRONG JET WILL BE PUSHING INTO THE REGION LATER THIS AFTERNOON...
WITH THE BRUNT OF THE SYSTEM MOVING IN TONIGHT. GUIDANCE IS IN GOOD
AGREEMENT ON THE OVERALL LARGER-SCALE SYNOPTIC FEATURES OF THIS
SYSTEM.  THIS MORNING...INSTABILITY SNOW SHOWERS LINGERING
OVER THE IDAHO PANHANDLE MTNS TO PALOUSE AND BLUES IS EXPECTED TO
CONTINUE WINDING DOWN...AS A MID-LEVEL VORT MAX EXITS AND THE
ATMOSPHERE OVER THE REGION BEGINS TO STABILIZE (AS INDICATED BY
SOME WARMING ABOVE 800 MB AND LAPSE RATES DECREASE).  AS SUCH HAVE
DROPPED THE REMAINING ADVISORIES OVER THIS REGION.

MOISTURE NOSING IN ON THE JET ASSOCIATED WITH THE NEXT SYSTEM IS
ALREADY PUSHING INTO WESTERN WA AND BEGINNING TO IMPINGE ON THE
CASCADES. ISENTROPIC LIFT INCREASES BY MIDDAY OVER THE WESTERN CWA
AND WITH THE WESTERLY FLOW AND MODEST PACIFIC MOISTURE TAP (WITH PWAT
VALUES OF 0.40 TO 0.50 INCHES) COLLIDING WITH THE MTNS...EXPECTING
SOME GOOD QPF AMOUNTS.  WITH THE WESTERLY FLOW FROM ABOUT 850 MB
UP...A SHADOWING EFFECT IS EXPECTED TO CAUSE THE QPF AMOUNTS TO
DECREASE AWAY FROM THE CREST.  STILL ENOUGH ENOUGH ISENTROPIC LIFT
AND MOISTURE IS EXPECTED TO SLOP OVER AND THUS WINTER STORM WARNINGS
ARE IN PLACE FOR THE WAZ042.  THIS ISENTROPIC LIFT AND MOISTURE
ADVANCE EAST THROUGH THE DAY...ENVELOPING ALL OF THE CWA IN CLOUDS
WITH PRECIPITATION CHANCES INCREASING AGAIN THE AFTERNOON.  BY FRIDAY
EVENING (00Z SATURDAY) THE BEST MOISTURE AND LIFT COMBINATION MAKE
IN TO THE PANHANDLE. PRECIPITATION...PRIMARILY IN THE FORM OF SNOW...
IS EXPECTED TO INCREASE THROUGHOUT MUCH OF EASTERN WA AND IDAHO.
HEAVIEST QPF AMOUNTS WILL BE SQUEEZED OUT OVER THE NE MTNS AND
PORTIONS OF THE IDAHO PANHANDLE.  AS SUCH...HAVE UPGRADED WINTER
STORM WATCHES TO WINTER STORM WARNINGS FOR WAZ037 AND IDZ001 AND
IZ004...WHERE SNOW IS EXPECTED TO COMBINED WITH WINDS TONIGHT TO
MIDDAY SATURDAY. STILL SOME UNCERTAINTY IN SNOW AMOUNTS OVER
SPOKANE/CDA...AND TO A LESSER EXTENT THE PALOUSE...MAINLY DUE TO
THE EXTENT OF MILDER AIR THAT MAY GET INTO THE REGION OVERNIGHT
TONIGHT.  IF THERE IS MORE OF A MIX OF RAIN AND SNOW OVERNIGHT...THIS
WOULD HOLD SNOW AMOUNTS DOWN.  PRECIPITATION IS EXPECTED TO BE SNOW
AT THE START HOWEVER...WITH TEMPERATURES SLOWLY RISING OVERNIGHT...
AND THERE IS EXPECTED TO BE SOME ACCUMULATIONS. MAY NEED ADVISORIES
FOR SPOKANE/CDA (THOUGH BETTER RISK LAYS TOWARD CDA) AND
PERHAPS THE IDAHO PALOUSE. (COULD BE MARGINAL HVY SNOW WARNING
VALUES NEAR CDA/IDAHO PALOUSE.) TONIGHT (BETWEEN 09-12Z) THE
COLD FRONT IS EXPECTED TO BE MOVING INTO THE CASCADES AND WILL BE
ADVANCING RAPIDLY TOWARD THE EAST BY SATURDAY MORNING.  THE DYNAMICS
AND MECHANICAL FORCING WITH THE FRONT WILL HELP TO BRIEFLY RAISE POPS
OVER PORTIONS OF THE OKANOGAN VALLEY THROUGH WATERVILLE PLATEAU.  BY
MIDDAY SATURDAY DRIER AIR MOVES IN AND PRECIPITATION IS EXPECTED TO
RAPIDLY DECREASE...WITH MAINLY THE MTNS SEEING PRECIPITATION CHANCES
BY EARLY SATURDAY NIGHT. IN ADDITION TO THE SNOW...THIS SYSTEM WILL
ALSO BRING BREEZY TO WINDY CONDITIONS.  IT WILL BECOME BREEZY THIS
AFTERNOON BUT THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TONIGHT
INTO SATURDAY MORNING...AS A STRONG LOW LEVEL JET TRAVERSES THE
REGION. WILL HAVE TO MONITOR PORTIONS OF THE BASIN/SPOKANE/CDA AND
SOUTHEAST CWA (INCLUDING THE PALOUSE) FOR POTENTIAL WIND ADVISORIES.
/JCOTE

SUNDAY THROUGH THURSDAY...THERE IS PRETTY GOOD AGREEMENT BETWEEN THE
GFS AND ECMWF THROUGH THE LATER PERIODS OF THE SHORT TERM AND
FARTHER OUT INTO THE EXTENDED FORECAST PERIOD. A MOIST FAST ZONAL
FLOW WILL DOMINATE THROUGH ABOUT WEDNESDAY CHARACTERIZED BY
CONTINUED UNSETTLED WEATHER WITH AT LEAST CHANCE OF MOUNTAIN SNOW
AND VALLEY RAIN OR SNOW EACH DAY GIVEN THE LIKELIHOOD OF TRANSIENT
DISTURBANCES WHICH WILL BE POORLY TIMED BY THE MODELS IN THIS FAST
FLOW REGIME. STRONGEST WEATHER SYSTEM APPEARS TO MOVE THROUGH
SUNDAY...AND CONFIDENCE IS REASONABLY HIGH FOR THE TIMING OF THIS
SYSTEM SINCE IT IS CLOSER TO THE MODEL INITIALIZATION TIME. A
WIDESPREAD SIGNIFICANT ACCUMULATION SNOW EVENT FEATURING A STRONG
PRECIPITABLE WATER FETCH AND LONG RUNNING ISENTROPIC ASCENT
OVER THE EASTERN ZONES WILL LIKELY NECESSITATE ISSUING SNOW
HIGHLIGHTS FOR AT LEAST THE MOUNTAINS OF IDAHO AND NORTHEAST
WASHINGTON...AND MAYBE THE EAST BASIN RISING TERRAIN AS WELL FOR
SUNDAY. AT THIS TIME WILL NOT CLUTTER AND CONFUSE CURRENT HIGHLIGHT
SUITE BY ADDING ON A WATCH FOR SUNDAYS STORM JUST YET. OVERALL
ZONAL FLOW ASSOCIATED WITH SUNDAYS STORM WILL PROBABLY LEAD TO A
FAIRLY GOOD DOWNSLOPE PRECIPITATION SHADOW IN THE LEE OF THE
CASCADES. MAIN THREAT FOR SIGNIFICANT SNOW WILL BE EAST OF A
RITZVILLE-OMAK LINE WITH THIS SYSTEM.

FURTHER OUT IN THE EXTENDED PERIOD BEYOND WEDNESDAY MODELS ARE
HINTING AT A DRAMATIC COOL DOWN WITH A MEAN TROUGH OVER THE WEST
SUPPORTING A COLD POLAR OR MODIFIED ARCTIC AIR INTRUSION FROM
CANADA. THUS A SHARP COOLING TREND BY THURSDAY WITH DRY NORTHERLY
FLOW REDUCING CHANCES OF FURTHER PRECIPITATION. /FUGAZZI

AVIATION...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH 21Z EXCEPT
FOR LOCAL LINGERING MOUNTAIN OBSCURATIONS OVER THE IDAHO PANHANDLE
MOUNTAINS. AFTER 21Z A STRONG PACIFIC STORM WILL SPREAD WIDESPREAD
MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW WITH
EXTENSIVE MOUNTAIN OBSCURATIONS OVER THE ENTIRE REGION AND CONTINUE
THROUGH 12Z SATURDAY. LLWS IS LIKELY OVER THE EASTERN TAF LOCATIONS
AFTER 21Z. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        32  29  36  27  36  32 /  40  90  40  30  80  40
COEUR DALENE  32  29  37  27  37  32 /  40 100  50  40  80  50
PULLMAN        34  29  37  29  38  35 /  30  90  70  30  60  40
LEWISTON       40  35  45  32  46  38 /  20  60  80  40  60  30
COLVILLE       33  28  38  21  35  29 /  50  80  30  30  80  30
SANDPOINT      32  28  37  27  35  32 /  50 100  60  40  80  60
KELLOGG        32  29  34  28  35  31 /  50 100 100  50  80  70
MOSES LAKE     37  34  40  30  41  37 /  20  40  20  20  50  20
WENATCHEE      35  28  38  28  42  34 /  30  60  30  30  30  20
OMAK           32  27  36  22  36  28 /  50  60  20  30  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
     PST SATURDAY ABOVE 2000 FEET FOR IDAHO PALOUSE.

     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM PST
     SATURDAY FOR CENTRAL PANHANDLE MOUNTAINS...NORTHERN
     PANHANDLE.

     SNOW AND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM PST
     SATURDAY FOR COEUR DALENE AREA.

WA...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
     PST SATURDAY ABOVE 2000 FEET FOR WASHINGTON PALOUSE.

     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM PST
     SATURDAY FOR NORTHEAST MOUNTAINS.

     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
     PST SATURDAY FOR SPOKANE AREA.

     WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
     SATURDAY FOR EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Jan 5, 5:07 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
507 AM PST FRI JAN 5 2007

IDZ026-027-WAZ031-032-034-035-038-041-043-044-061315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...REPUBLIC...INCHELIUM...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
507 AM PST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE HIGHER ELEVATIONS
OF SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

IDZ002-003-WAZ033-036-061315-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
507 AM PST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
     SATURDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

STEADY LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON AND LAST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

IDZ001-004-WAZ037-061315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
507 AM PST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO12
     PM PST SATURDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE HIGHER ELEVATIONS
OF SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

WAZ042-061315-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
507 AM PST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO4
     AM PST SATURDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE CASCADES TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

In the hours before

Local storm report, Jan 5, 11:16 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1116 AM PST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HEAVY SNOW       PULLMAN                 46.73N 117.16W
01/04/2007  M6.0 INCH        WHITMAN            WA   TRAINED SPOTTER

            SNOW FELL BETWEEN NOON AND 5 PM. WHITMAN 16.

0506 PM     HEAVY SNOW       PULLMAN                 46.73N 117.16W
01/04/2007  M5.0 INCH        WHITMAN            WA   TRAINED SPOTTER

            SNOW FELL BETWEEN NOON AND 5 PM. WHITMAN 1.

0535 PM     HEAVY SNOW       4 NNE MOSCOW            46.78N 116.96W
01/04/2007  M8.0 INCH        LATAH              ID   TRAINED SPOTTER

            SNOW STARTED AT 1230 AND STILL SNOWING. ELEVATION 2760
            FT. LATAH 5.

0655 PM     HEAVY SNOW       COLFAX                  46.88N 117.36W
01/04/2007  M4.1 INCH        WHITMAN            WA   TRAINED SPOTTER

            SNOW FELL BETWEEN 1230 AND 530 PM. ELEVATION 2170 FT.
            WHITMAN 58.

0905 PM     HEAVY SNOW       CRAIGMONT               46.24N 116.47W
01/04/2007  M4.0 INCH        LEWIS              ID   OTHER FEDERAL

            IDAHO DEPT OF LANDS

1105 PM     HEAVY SNOW       4 ESE TEKOA             47.21N 117.00W
01/04/2007  M5.0 INCH        BENEWAH            ID   TRAINED SPOTTER

&&

RB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:15 PM PSTWinter Storm WarningOTXPend Oreille, Spokane, Stevens37 hr
Jan 5, 5:03 AM PSTSnow AdvisoryOTXLincoln, Spokane, Whitman7 hr
Jan 5, 11:42 AM PSTSnow and Blowing Snow AdvisoryOTXAsotin, Ferry, Garfield, Lincoln, Okanogan, Spokane and 1 more22 hr

Nearby

Wind Advisories in Washington, 2007Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.